MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28; SPINAL INTERLAMINAL FIXATION ORTHOSIS.

STRYKER SPINE-FRANCE OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28; SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Catalog Number 48558528
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screw was stripped and the rod had to be cut in order to remove it.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment.Results: the screw was examined and found to have a deformed hex head.Manufacturing files were reviewed and no anomalies were found.A functional test verified that a polyaxial screwdriver could be attached to the screw to make it monolithic with the screw.Conclusion: the probable root cause is not assuring the polyaxial screwdriver was firmly locked to the polyaxial screw as recommended in the stg.
 
Event or Problem Description

Brand Name
OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5514622
Report Number0009617544-2016-00123
Device Sequence Number351995
Product Code KWP
UDI-Device Identifier04546540596444
UDI-Public(01)04546540596444
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K072568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48558528
Device Lot Number160095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2016
Supplement Report FDA Received Date06/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR